Hyperlactatemia is a side effect associated with use of anti-retroviral therapy. This study aimed at establishing the prevalence and determinants of hyperlactatemia among patients on combination ART in resource limited settings. The study found a high prevalence of hyperlactemia in this cohort of patients. The associated risk factors for this condition included: Stavudine based regimen, use of ART for more than 24 months, low CD4 count, obesity among others. Clinical presentation was found to be nonspecific hence unreliable in making the diagnosis. Hepatomegaly was found to be quite specific for severe hyperlactatemia. From the findings of this study, the following recommendations can be made: Health care workers should be sensitized on the high prevalence of hyperlactatemia, patients on stavudine based ART regimen for more than 24 months should be screened for hyperlacatemia, accutrend point of care device should be availed in HIV clinics to aid in making diagnosis for patients presenting with abdominal pain, fatigue, myalgia, headache, general malaise who are on ART. A further study should be done to establish the prognosis among patients presenting with this condition.